MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 711403002
Medical Device Problem Codes Thermal Decomposition of Device (1071); Melted (1385); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a nevertouch 65cm kit.Approximately 8-10 seconds into the lasing procedure, with the generator set at 6 watts / 42j, the sheath began melting at the point where it connects to the laser fiber.Visible smoke and a burning smell were noted: however, there were no error messages displayed on the generator.The patient and device operator did not experience any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) fiber and tre-sheath.The fiber was returned in 3 pieces.The distal portion of the fiber had the gold tip protruding from the distal tip of the tre-sheath.The returned tre-sheath shows the hub was melted and has burn marks, in addition the top of the sheath hub was not returned.Engineer's evaluation: imperfections/material variability in the glass core result in core cause it to be weaker at this point than adjacent areas.These inherent imperfections, when exposed to stress of coiling and the fiber being held in a coiled state for an extended time, places a degree of stress on the fiber glass core.Subsequent handling can also result in or contribute to a failure.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.The customer's reported complaint of the fiber fractured/detached and the tre-sheath melted/burnt was confirmed.The root cause for the fiber fracturing could not be determined, a possible root cause could be due to handling damage or material variability within the fiber core.Due to the damage of the returned samples a definitive root cause cannot be determined.Potential root cause is a fracture of the fiber core that allowed energy to escape and melt the tre-sheath hub.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statements: "prior to and during use, avoid bending the introducer sheath and dilator as this can cause kinks and damage.Advance the nevertouch direct laser fiber through the introducer sheath to the treatment location.If treating the great saphenous vein, position the fiber tip so it is 1-2cm below the sapheno-femoral junction.Verify fiber tip position using ultrasound guidance.Procedure: carefully read all instructions and observe all warnings prior to performing the procedure.Patient complications may occur if this is not done.This procedure can be performed in the physicians' office or as an outpatient treatment under local anesthesia and should be performed by a qualified physician who has received training in these techniques.Slide the introducer sheath out of the vessel and back along the fiber.Note: if the sheath is left inside the vessel during the procedure, upon visualization of the 16cm warning mark, begin removing the sheath from the vessel in conjunction with the fiber.Note: if use with the 65 cm trè-sheath* introducer is required in place of the introducer, align the back end of the trè-sheath hub with the center of the 72cm locating mark.Note: if a trè-sheath is used, confirm the fiber tip protrudes at least 2cm past the tip of the trè-sheath prior to lasing.Verify fiber tip position using ultrasound guidance.Activate the laser by depressing the foot pedal while withdrawing the fiber (and trè-sheath introducer if applicable), at a rate that adequately delivers desired laser energy per centimeter.(810nm, 980nm lasers: 50-80 joules per cm) (1470nm lasers: 30-50 joules per cm) do not apply direct external hand pressure or force over the fiber tip during energy activation.Cease operating the laser by removing foot from the foot pedal when the fiber tip is 2 - 3 cm from the access site as indicated by markers on the shaft of the fiber (or trè-sheath introducer if applicable).The nevertouch direct fiber tip is 4 cm from the access site when the white exit marks begin and 3cm from the access site when the white exit marks terminate." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17905774
Report Number1319211-2023-00066
Device Sequence Number7645573
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number711403002
Device Lot Number5772684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown